MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 DAVOL® INFANT CATH KIT; INFANT CATHETER KIT

C.R. BARD, INC. (COVINGTON) -1018233 DAVOL® INFANT CATH KIT; INFANT CATHETER KIT
Catalog Number 0035630
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the tip of the infant catheter became knotted while inserted in the patient's urethra.The urologist was called to remove the catheter, which allegedly resulted in trauma to the patient's urethra.Per follow up with nurse manager (b)(6) via phone on (b)(6) 2018, the trauma to the patient's urethra involved self-limited bleeding.No medical treatment reported.Per additional information received via email on (b)(6) 2018 from (b)(6), the urologist gave the catheter a firm tug to remove it from the patient's urethra.
 
Additional Manufacturer Narrative
The reported event was confirmed.Visual evaluation of the returned sample noted one opened, used infant catheter present.Only the catheter and the cap were returned, the vial was not included in the returned sample.Visual inspection of the catheter surface noted a knot at the catheter tip.Under microscopic evaluation, the second drain hole appeared distorted due to the knot.No functional evaluation was able to be performed due to the condition of the returned sample.The catheter tip was unraveled and the length of the drain eyes was measured (0.0660" and 0.0630") and found to be within specification (0.062" +/- 0.006").The width of the drain eyes was measured (0.0350" and 0.0390") and the second drain eye was found to be out of specification (0.030" +/- 0.007").The outer diameter of the tube was measured (0.0655") and found to be within specification (0.066" +/- 0.003").Upon unraveling, the tip of the catheter did not straighten or return to its correct shape.The distance of the drain eyes to the tip was unable to be measured, as the sample was returned with a knot in the tip, and the catheter material did not return to its original shape upon unraveling.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use was found adequate and states the following: "infant and pediatric cath kits caution: read all instructions prior to use.Indications: bladder catheterization is performed when a sterile urine sample is needed and a clean catch specimen cannot be obtained.Warnings: the catheter should never be forced if resistance is felt.Trauma to the bladder (false passage) can be prevented by adequately lubricating the catheter and stretching the penis to straighten the urethra.Sterile: sterile unless package is opened or damaged.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.".
 
Event or Problem Description
It was reported that the tip of the infant catheter became knotted while inserted in the patient's urethra.The urologist was called to remove the catheter, which allegedly resulted in trauma to the patient's urethra.Per follow up with nurse manager mandy allan via phone on (b)(6)2018 , the trauma to the patient's urethra involved self-limited bleeding.No medical treatment reported.Per additional information received via email on(b)(6)2018 from mandy allan, the urologist gave the catheter a firm tug to remove it from the patient's urethra.

Brand Name
DAVOL® INFANT CATH KIT
Common Device Name
INFANT CATHETER KIT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7826037
Report Number1018233-2018-03836
Device Sequence Number1678497
Product Code FFH
UDI-Device Identifier00801741045844
UDI-Public(01)00801741045844
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number0035630
Device Lot NumberNGCN1341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2018
Initial Date Received by Manufacturer 08/09/2018
Supplement Date Received by Manufacturer11/27/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date12/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age1 YR